anxiety side effects?? did you feel better once you began stimming?

Discussion in 'Raging Hormones' started by hopingforthebest, Dec 14, 2010.

  1.  
    hopingforthebest

    hopingforthebest New Member

    hi ladies - i am about to start cetrotide injections tonight and am really nervous about side effects. the last time we attempted an ivf i was on an mdl protocol and had extreme anxiety and irritability to the point where i had to cancel the cycle 4 days in. it was really disappointing.

    over a year later, i feel more informed and prepared to deal with the ups and downs of hormonal treatment but now find myself really nervous to take the cetrotide (i have to take it tonight). i have done 3 days of gonal f 225 iu without any significant side effects (vivid dreams that's it). can anyone tell me if they have taken cetrotide and had any side effects? or if you did take lupron and had emotional side effects, did you start to feel better once you began stimming? my doctor seems to think that even though cetrotide does the same thing as lupron, because i'm taking it at a different time during treatment (fsh will still be high in system) i won't have the same reaction.

    would appreciate any insight or opinions!
  2.  
    kimberf

    kimberf New Member

    I know I'm really late to this thread but wanted to post in case it comes up with anyone else. I had SEVERE anxiety with some OCD type symptoms where I would have obsessive irrational thoughts from Lupron for my FET. It started the day after my first shot and went away two days after my first estrogen shot, so lasted almost 2 1/2 weeks. We reduced my dose from 10 units to 5 earlier than planned in hopes that it would help, but that didn't do much. I did not have it with my stim cycle, but I was also not as suppressed -- I had dominant follies and my E2 check was 59. For FET, E2 was under 20. I also had really severe anxiety after my IVF, but not until about 7-8 days post retrieval, so I think when my hormones started to crash. That was just for a few days, though, as my hormones started to go into a normal cycle again.

    And when I say severe anxiety, I mean constant knot in the stomach, no appetite (lost 10-12 lbs in two months), not being able to fall asleep, waking up at 3 am every night freaking out, constantly on edge, feeling like I was barely holding it together and everything was a huge, overwhelming burden. I had a few really bad days where I'd be physically shaking and was freezing all the time. Both times it was like flicking a switch: one day, fine; next day, anxious; then the reverse once my estrogen went up -- totally normal again. I had never taken anti-anxiety meds before, and I was taking them every day to get through it. I had thought I might have to cancel my transfer, since I was so bad. I decided I'd wait till after the first two estrogen shots to see if I felt better, and the first one did the trick.

    Oh, and I forgot to mention that I have no history of anxiety or depression. I'd never even taken a valium before.

    My psychologist (new, due to this whole process) said that psychiatric side effects are incredibly common with Lupron; I've read up to 45%. For most people, it's depression and/or irritability, but apparently some of us can be hit with anxiety. If you have issues, I really urge you to go see someone. I also did acupuncture and did guided relaxation apps on my iPhone when trying to sleep or up in the middle of the night. But for the most part it was just waiting it out till the estrogen picked up again.
  3.  
    hopingforthebest

    hopingforthebest New Member

    thank you sooo much for your reply. i'm incredibly sorry that you had to experience lupron at its worst but it is simultaneously so relieving to me to hear you describe your reaction - mine was pretty much identical and it scared me to no end.

    i cancelled our first ivf cycle and my experience resulted in therapy - i was a mess afterwards for quite some time. my counselor said i had some type of stress reaction to the whole experience and i believe her. i couldn't even leave the house for a month without my husband. i had similar experiences with bcp during this last ivf cycle but the episodes did not last as long and i managed to talk myself down a few times. i also do not have a history of depression or anxiety...lupron threw me for a loop, i don't know why they have this horrible drug on the market...i've read many similar accounts but have almost always heard from the medical community that i was "the first in 20 years they've ever heard of this"...whatever. my first RE actually cracked a joke and said to my husband "i feel bad for you, now you know what she'll be like during menopause" which of course i didn't find at all humorous and it actually still bothers me to this day thinking about the possibility of having to deal with those feelings for years.

    again, i'm sorry you had to deal with the nastiest of lupron's side effects. it was a horrible experience for me too but i'm glad we both got through it.
  4.  
    kimberf

    kimberf New Member

    So sorry that you had to go through it too. It was awful, mainly because I wasn't totally sure it was the Lupron and thought it might be the stress making me crack. I'm usually a very capable person, so this was completely unlike me. The anxiety was horrible; I felt like I was revved up all the time and couldn't stop my thoughts.

    I was lucky in that both my GP and the psychologist (who happens to be director of the PhD program in Women's Health at Stanford also) were quite sure there was a large hormonal component and that it was something I just had to get through for a while. But if I need to cycle again, we will be avoiding Lupron for me. I do think it would be more tolerable even if I had anxiety again, because I could be reasonably sure it was going to go away when I had a little estrogen in my system again.

    I'm also continuing to see the psychologist for a while even though the anxiety is gone. I think I'll have some worries to talk through while pregnant, plus now I'm really nervous about PPD.

    How did you do on the antagonist? Was that OK?
  5.  
    hopingforthebest

    hopingforthebest New Member

    i did great on the antagonist protocol. my new RE (new clinic too) thought the issue was low estrogen and since antagonists begin with stimming he believed i wouldn't have an issue, and he was right. the only side effects i had were from the trigger shot but it was just that i woke in the middle of the night feeling like my mind was racing - i talked myself down and fell back to sleep. my suspicion was that i simply jacked up my hormones super quick and my mind was trying to process. in the future there's no question that i'll do antagonist again, and as for FET i'm going to do a natural cycle. just timed ovulation and progesterone supplements.

    i too worry a lot about PPD. i know i will have issues, there's just no getting around it. i've been hormonal since my d&e, no anxiety or panic like lupron/bcp, but definitely can feel the tantrum inside of me now and then. i think for women like ourselves though, we are at least lucky in knowing how our body reacts to hormonal changes, and can put a plan in place to help protect ourselves and our families post partum. i have a good friend who wasn't at all prepared and suffered unnecessarily for months with significant PPD. no one needs to live that way - and who knows what that did, if anything, to her newborn in terms of mother/daughter bonding.

    in terms of lupron, i hope i NEVER feel like that again. it put me into a serious tailspin to the point where i almost took a leave of absence. the irritability was out of this world, and the outbursts/uncontrollable+unprovoked crying episodes were simply too much to handle. i was unrecognizable to myself and felt as if everything was spinning out of control. i empathize with your experience 100%. if you choose the antagonist protocol in the future just be sure to research bcp brands - i took desogen which has some history of negative patient reactions. i think ortho is a safer bet. this was the first time i had ever had issues with bcp, and i had used them most of my adult life.

    lastly, CONGRATS on your bfp and excellent betas!! i wish you nothing but a happy and healthy pregnancy. hopefully i'll join you soon and we can keep in touch on the more fun boards :).
  6.  
    lindsey_08

    lindsey_08 New Member

    Very old thread....but so reassuring to see this. I have been a wreak since starting Lupron on Monday......good to know I am not the only one who has reacted this way!

Share This Page